New Mexico, 2014

Hail in New Mexico, April 19, 2014

April 19, 2014 · NWS EPZ · 1 event in 1 county or zone

An upper low was located over Arizona which was able to tap into some mid level Baja moisture. At the same time, southeast surface winds brought in Gulf of Mexico moisture at the low levels.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

An upper low was located over Arizona which was able to tap into some mid level Baja moisture. At the same time, southeast surface winds brought in Gulf of Mexico moisture at the low levels. Good shear and instability allowed for hail to occur over Luna County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Apr 19, 1:49 PM MST, 14 minutes earlier.

Area forecast discussion, Apr 19, 1:49 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
249 PM MDT SAT APR 19 2014

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE BORDERLAND THROUGH
THE REMAINDER OF THE AFTERNOON AND EVENING. A FEW STORMS WILL
PRODUCE LARGE HAIL AND LOCALLY STRONG WIND GUSTS. MOST OF THE
THUNDERSTORM ACTIVITY WILL LIFT NORTH AND EAST OF THE AREA SHORTLY
AFTER DARK...WITH ISOLATED THUNDERSTORMS CONTINUING THROUGH THE NIGHT.

A FEW ISOLATED THUNDERSTORMS WILL REMAIN A RISK OVER THE HIGHER
TERRAIN SUNDAY AND MONDAY AFTERNOON...AND AGAIN ON TUESDAY AS
MOISTURE SNEAKS BACK INTO THE AREA FROM THE SOUTHEAST AGAIN. DRY
AND WINDY CONDITIONS WILL RETURN TO THE AREA ON WEDNESDAY.

&&

.DISCUSSION...
UPPER LOW REMAINS OVER WESTERN ARIZONA THIS AFTERNOON... TO ITS
EAST DEEP SOUTHWEST FLOW WITH SEVERAL EMBEDDED IMPULSES CONTINUES
TO AFFECT OUR AREA. THE FIRST SIGNIFICANT VORT LOBE THIS MORNING
BROUGHT A ROUND OF LOCALLY HEAVY SHOWERS AND THUNDERSTORMS WHICH
HAVE SINCE MOVED UP INTO CENTRAL NEW MEXICO AND PARTS OF WEST
TEXAS. PARTIAL CLEARING BEHIND THIS INITIAL ROUND OF STORMS HELPED
INCREASE INSTABILITY OVER SOUTHERN NM AND NORTHERN CHIHUAHUA. PVA
AHEAD OF NEXT VORTMAX IS CURRENTLY HELPING TO INCREASE CONVECTION
IN A BROAD AREA FROM SE ARIZONA...INTO THE BOOTHEEL...AND ACROSS
NORTHERN CHIHUAHUA. SEVERAL MESOSCALE MODELS INDICATE FOCUS FOR
STORMS WILL CONTINUE TO SHIFT NORTHWARD INTO SOUTHERN NEW MEXICO
AND FAR WEST TEXAS OVER THE NEXT COUPLE HOURS...LIFTING NORTH OF
THE CWA EARLY THIS EVENING...WITH MORE ISOLATED ACTIVITY LASTING
THROUGH TONIGHT.

WITH WBZ HEIGHTS HOVERING AROUND 12KFT MSL AND STEEP MID-LEVEL
LAPSE RATES...A FEW OF THESE STORMS HAVE PRODUCED SMALL HAIL EVEN
WITH RATHER UNIMPRESSIVE REFLECTIVITY LEVELS EARLIER TODAY.
UPDRAFTS WILL CONTINUE TO STRENGTHEN WITH INCREASING INSTABILITY
THIS AFTERNOON/EVENING AND LAPSE RATES WILL CONTINUE TO INCREASE
AS THE UPPER LOW MOVES CLOSER. THUS EXPECT INCREASING RISK OF
LARGE HAIL WITH STRONGER STORMS INTO THE EARLY EVENING HOURS.
GUSTY WINDS ALSO A POSSIBILITY...BUT DEWPOINT DEPRESSIONS IN THE
25-30 DEGREE RANGE AND LIMITED WILL LIMIT LOW-LEVEL EVAPORATIVE
COOLING WHILE UPPER LEVEL PROFILES SUGGEST MID-LEVEL DRY AIR
ENTRAINMENT IS UNLIKELY.

MESOSCALE MODELS HAVE DONE VERY WELL WITH THIS SYSTEM OVERALL...
OF COURSE IT HELPS WHEN YOU HAVE STRONG UPPER LEVEL FORCING WHICH
IS USUALLY NOT THE CASE DURING OUR PEAK CONVECTIVE MONTHS DURING
THE MONSOON. A FEW OF THE MODELS...ESPECIALLY THE HRRR...STRUGGLED
WITH VIRGA YESTERDAY AFTERNOON...BUT APPEAR TO HAVE A BETTER
HANDLE ON THINGS TODAY.

POP FORECAST BEYOND ABOUT 03Z/9PM THIS EVENING A LITTLE
PROBLEMATIC AS THE STRONGER FORCING SHIFTS OUT OF THE AREA AND
CONDITIONS STABILIZE. HOWEVER...ISOLATED THUNDERSTORMS WILL
CONTINUE TO BE A THREAT THROUGH THE NIGHT WITH WEAKER EMBEDDED
DISTURBANCES COULD STILL AFFECT THE AREA...WITH PERHAPS SOME
PREFERENCE FOR THE BOOTHEEL AND HUDSPETH COUNTIES BEFORE
MIDNIGHT... THEN SHIFTING TOWARDS NORTHERN SIERRA/GRANT COUNTIES
AFTER MIDNIGHT AS THE UPPER LOW ITSELF MOVES INTO CENTRAL NEW
MEXICO.

THE UPPER LOW WILL WEAKEN INTO AN OPEN TROUGH BY TOMORROW MORNING.
TROUGH AXIS WILL SHIFT EAST INTO THE TEXAS PANHANDLE BY MIDDAY...
BY CYCLONIC FLOW AND COOL AIR ALOFT...COMBINED WITH RESIDUAL LOW-
LEVEL MOISTURE...WILL CONTINUE TO FAVOR AT LEAST ISOLATED
CONVECTIVE SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON NORTH OF
I-10 AND MAINLY OVER THE HIGHER TERRAIN OF THE GILA REGION AND
SACRAMENTO MOUNTAINS.

AN UPPER LEVEL RIDGE WILL DRIFT EAST INTO CO/NM MONDAY...BUT A
WEAK DISTURBANCE TOPPING THE RIDGE WILL BRING SLIGHTLY COOLER MID-
LEVEL TEMPS TO NORTHERN NEW MEXICO. MEANWHILE...HIGH PRESSURE WILL
DRIFT SOUTH OVER THE GREAT PLAINS...BRINGING A SLIGHT ENHANCEMENT
TO LOW LEVEL EASTERLY FLOW ACROSS THE EASTERN PLAINS OF NM. AGAIN
RESIDUAL MOISTURE WILL COME INTO PLAY HERE ALONG WITH WEAK UPSLOPE
FLOW AND SLIGHTLY COOLER MID-LEVEL TEMPS...RESULTING IN A FEW
SCATTERED SHOWERS OR EVEN A THUNDERSTORM OVER THE HIGHER TERRAIN
OF THE SACRAMENTO MOUNTAINS.

SOUTHEAST LOW LEVEL FLOW WILL DEEPEN MONDAY NIGHT INTO TUESDAY
MORNING... BRINGING A PLUME OF 40S DEWPOINTS BACK INTO AREAS EAST
OF THE RIO GRANDE AGAIN TUESDAY MORNING. MEANWHILE...A STRONG
UPPER TROUGH WILL BE MOVING INTO THE GREAT BASIN. A WEAK INITIAL
SHORTWAVE TROUGH WILL MOVE INTO WESTERN NM LATE IN THE
AFTERNOON... AND THIS MAY HELP POP OFF SOME ISOLATED CONVECTION
IN EASTERN OTERO/HUDSPETH COUNTIES TUESDAY AFTERNOON.

ON WEDNESDAY...IT IS BACK TO THE REALITY OF APRIL. THE
AFOREMENTIONED UPPER TROUGH WILL MOVE INTO UT/CO WEDNESDAY
MORNING... AND DEEP/DRY/WARM SOUTHWEST FLOW WILL QUICKLY PUSH ANY
REMAINING LOW LEVEL MOISTURE IN THE EASTERN CWA WELL OUT OF THE
AREA. EXPECT A TYPICAL STRONG SOUTHWEST WIND EVENT WITH POSSIBLE
BLOWING DUST. WINDS CURRENTLY LOOK LIKE THEY COULD BE IN THE
ADVISORY RANGE...THOUGH 35-40 KNOTS AT H7 (PER GFS) IS A LITTLE
ON THE LOW SIDE OF THINGS.

COOLER TEMPERATURES AND LIGHTER WINDS WILL PREVAIL THURSDAY...
WITH SLOWLY INCREASING TEMPERATURES EXPECTED THROUGH THE REMAINDER
OF THE WEEK. ANOTHER TROUGH WILL LEAD TO INCREASING SOUTHWEST
WINDS AGAIN AROUND THE WEEKEND.

&&

.AVIATION...VALID 20/00Z-21/00Z...
AN UPR TROUGH OVR AZ WILL PUSH E INTO NM SUNDAY. AHD OF TROF
INCRG AMTS OF SCTD CONVECTION WITH GNRL SKY SCT060 SCT-BKN100-120
BKN200-25O WITH BRF MVFR VRB30G42KT 3SM TSRAGS BKN030 BKN080
OVC150 GNLY UNTIL 06Z WITH ISOLD ACTIVITY E OF RIO GRANDE AFT 12Z.
WINDS GNLY 30010G20KT. CB TOPS 350-400 MWV 230/15-20KTS.

&&

.FIRE WEATHER...
AN UPPER LOW OVER ARIZONA WILL CONTINUE TO SPREAD SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SOME
OF THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS OF 40
MPH. HIGH PRESSURE ALOFT WILL BEGIN TO A DRYING TREND STARTING ON
SUNDAY. A FEW MOUNTAIN SHOWERS WILL STILL BE POSSIBLE INTO SUNDAY
NIGHT. A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN
ROCKIES WEDNESDAY BRINGING LIKELY RED FLAG CONDITIONS TO THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 56  80  58  85  62 /  40   0   0   0   0
SIERRA BLANCA           55  79  52  82  51 /  60   0   0   0   0
LAS CRUCES              52  78  53  82  56 /  40   0   0   0   0
ALAMOGORDO              50  76  53  82  54 /  40   0   0   0   0
CLOUDCROFT              41  53  38  58  39 /  60  30  10  30   0
TRUTH OR CONSEQUENCES   52  76  53  81  56 /  40   0   0   0   0
SILVER CITY             50  71  48  76  48 /  40  20   0   0   0
DEMING                  47  78  48  84  51 /  40   0   0   0   0
LORDSBURG               48  77  51  82  52 /  30   0   0   0   0
WEST EL PASO METRO      56  79  59  84  63 /  40   0   0   0   0
DELL CITY               47  78  46  80  48 /  60   0   0   0   0
FORT HANCOCK            61  84  57  88  58 /  60   0   0   0   0
LOMA LINDA              52  73  52  77  52 /  60   0   0   0   0
FABENS                  51  80  54  84  56 /  40   0   0   0   0
SANTA TERESA            55  78  55  83  58 /  40   0   0   0   0
WHITE SANDS HQ          59  78  62  81  60 /  40   0   0   0   0
JORNADA RANGE           44  78  46  83  47 /  40   0   0   0   0
HATCH                   47  78  50  82  52 /  40   0   0   0   0
COLUMBUS                57  77  55  81  58 /  40   0   0   0   0
OROGRANDE               51  80  53  85  55 /  40   0   0   0   0
MAYHILL                 45  63  43  66  43 /  60  30  10  30   0
MESCALERO               45  65  37  69  38 /  60  30  10  30   0
TIMBERON                44  64  38  67  39 /  60  20   0  20   0
WINSTON                 45  70  46  75  50 /  50  20   0  10   0
HILLSBORO               55  73  54  78  56 /  40  20   0   0   0
SPACEPORT               46  75  49  80  51 /  40   0   0   0   0
LAKE ROBERTS            44  69  41  74  44 /  50  30  10  20   0
HURLEY                  50  72  48  77  49 /  40  20   0   0   0
CLIFF                   43  77  45  83  46 /  40  20   0   0   0
MULE CREEK              40  74  35  79  36 /  40  20   0   0   0
FAYWOOD                 50  72  50  76  51 /  40  20   0   0   0
ANIMAS                  51  78  53  83  53 /  30   0   0   0   0
HACHITA                 49  76  50  82  51 /  30   0   0   0   0
ANTELOPE WELLS          51  79  52  83  56 /  30   0   0   0   0
CLOVERDALE              48  74  49  80  49 /  30   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

25-HARDIMAN / 20-NOVLAN
Hazardous weather outlook, Apr 19, 6:30 AM MST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
730 AM MDT SAT APR 19 2014

NMZ401>417-TXZ418>424-201200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
730 AM MDT SAT APR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR MOST OF THE
PERIOD. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THE
STRONGEST STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL.
BRIEFLY HEAVY RAINFALL COULD ALSO FALL OVER THE SILVER BURN SCAR BUT
STORMS SHOULD MOVE FAST ENOUGH TO AVOID FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WINDY WITH BLOWING DUST WEDNESDAY AND THURSDAY. OTHERWISE NO
HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL TOTALS ALONG WITH
ANY REPORTS OF STRONG WINDS OR HAIL.

HEFNER

In the hours before

Special weather statement, Apr 19, 8:06 AM MST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
906 AM MDT SAT APR 19 2014

TXZ420>424-191545-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-RIO GRANDE VALLEY OF
EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY TX-SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS
TX-
906 AM MDT SAT APR 19 2014

...STRONG THUNDERSTORMS THREATENING HUDSPETH COUNTY THROUGH 945 AM
MDT/1045 AM CDT/...

AT 856 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS IN THE VICINITY OF OF SIERRA AND FORT HANCOCK
TEXAS.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  SIERRA BLANCA...
  FORT HANCOCK...
  INDIAN HOT SPRINGS...
  FORT QUITMAN...
  ESPERANZA...
  ACALA...
  LITTLE BOX...
  QUITMAN CANYON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH
Local storm report, Apr 19, 8:27 AM MST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
927 AM MDT SAT APR 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND GST     SIERRA BLANCA           31.17N 105.36W
04/19/2014  E50 MPH          HUDSPETH           TX   TRAINED SPOTTER

            SPOTTER REPORTS BRIEF HEAVY RAINS... FREQUENT LIGHTING
            AND WIND GUSTS TO 50 MPH. STORMS HAVE ENDED.

&&

EVENT NUMBER EPZ1400071

JAR
Special weather statement, Apr 19, 11:31 AM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1231 PM MDT SAT APR 19 2014

NMZ417-TXZ420-191900-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-OTERO MESA NM-
1231 PM MDT SAT APR 19 2014

...STRONG THUNDERSTORMS THREATENING EXTREME SOUTHERN OTERO...
NORTHWESTERN HUDSPETH AND NORTHEASTERN EL PASO COUNTIES THROUGH 100
PM MDT...

AT 1225 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM JUST NORTH OF LOMA LINDA.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  LOMA LINDA...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH
Special weather statement, Apr 19, 12:19 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
119 PM MDT SAT APR 19 2014

NMZ404>406-192000-
LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-UPLANDS OF THE BOOTHEEL NM-
119 PM MDT SAT APR 19 2014

...STRONG THUNDERSTORMS THREATENING HIDALGO AND SOUTHERN GRANT
COUNTIES THROUGH 200 PM MDT...

AT 113 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS OVER SOUTHWESTERN NEW MEXICO.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RODEO...
  ANTELOPE WELLS...
  ANIMAS...
  WINDMILL...
  SEPAR...
  ALAMO HUECO...
  PLAYAS...
  COTTON CITY...
  CLOVERDALE...
  ROAD FORKS...
  GERONIMO PASS...
  BIG HATCHET REFUGE...
  GRANITE GAP...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH
Special weather statement, Apr 19, 12:57 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
157 PM MDT SAT APR 19 2014

NMZ403>407-192045-
LOWLANDS OF THE BOOTHEEL NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY
NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-SOUTHWEST
DESERT/MIMBRES BASIN NM-UPLANDS OF THE BOOTHEEL NM-
157 PM MDT SAT APR 19 2014

...STRONG THUNDERSTORMS THREATENING HIDALGO...SOUTHERN GRANT AND LUNA
COUNTIES THROUGH 245 PM MDT...

AT 147 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER PORTIONS OF SOUTHWEST NEW MEXICO. THIS
ACTIVITY WAS LOCATED IN THE VICINITY OF ANIMAS...ANTELOPE WELLS AND
COLUMBUS AS WAS MOVING TO THE NORTH TOWARD THE LORDSBURG AND DEMING
AREAS.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RODEO...
  LORDSBURG...
  ANTELOPE WELLS...
  ANIMAS...
  DEMING...
  COLUMBUS...
  CARIZALIA VALLEY...
  WINDMILL...
  SUNSHINE...
  SEPAR...
  GERONIMO PASS...
  BIG HATCHET REFUGE...
  GRANITE GAP...
  SPRING CANYON STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH

The radar

The El Paso radar (KEPZ), 125 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Luna

When
April 19, 2:03 PM MST
Where
Luna County, 7.11 mi SW of Tunis
Measured
0.88 in hail
Reported by
Other Federal Agency
Coordinates
32.181, -107.971

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509626.